I have been taking 50mg of sertraline for anxiety for 16 days and the side effects are still really bad. Sweating, hot flushes, headaches, nausea, waves of anxiety and panic, running to the loo and generally feeling awful. The doctor doesn't know if this will settle or if I have Serotonin Toxicity so they are unsure if to take me off them. It seems a shame to be three weeks in and to have to now try something new. I have never felt so bad. Has anyone had a similar experience??
I'd say 21 days is usually enough time for this to settle down, if not I'd agree a change is in order, be sure they take the time, 7-10 days to get this out of your system before starting something else. What you report the Dr is saying is a bit concerning, sounds a bit "lost."
I have been on 25mg of sertraline for 7 days. The side effects have been awful as it has felt like both my mind and body are out of control. I have been told l am hyper sensitive to medication. Luckily these feelings haven't been continuous so l have had periods of calm. I have been back to see my doctor who initially prescribed beta blockers, which again gave me awful side effects. He has now prescribed 2mg of diazepam when required, this is the lowest dose and only for two weeks. This has definitely helped the extreme anxiety. I really thought l was going mad yesterday but with persuasion l kept on them. I do feel much better today, fingers crossed, and feel l may be through the worst. My doctor has however told me that he will leave me on 25mg for at least 3 weeks due to my medication sensitivity.lf as me trolled the internet looking for help and reassurance that your not losing your mind.
Your not it may feel like you are but if you can stick with the medication please do as l do feel much calmer presently.
just one thing, l live alone and if you are in the same postion please ask friends to be available in the night for a phone call as that feeling other people were alive and sane helped me enormously, even though l never phoned them. If you don't have friends that are able to do that. The samaritans or a mental health line are also brilliant. I know its still very early day's but l thought it important to say that there is a glimmer of light at the end of the tunnel.
Hi there :) I'm three weeks in and also suffering from these side effects. They only started in last few days though. Was wondering if you got through it?
Hi I had a serious allergic reaction to Sertraline the GP's were absolutely appaling did not have a clue so got sorted by talking to paramedic on 111 out of hrs service. I have found beta blockers the best thing yet.
I'm going through the same thing right now, I see you posted this along time ago though...
I am on end of week 3 of Serlan 50mg and I now feel absolutely horrific :( 1st 2 weeks were fine ! This week however I am sweating constantly,,, nauseous, tired, anxious, having palpatations, can't face food/smells ... please tell me somebody else has experienced this ??? I thought 3 weeks in my body would be settled !
I had to call my dr.about my zoloft (sertraline hcl) 25mg. After 2 to 3 weeks started having heart racing and had a terrible panic attack yesterday. Shaking also. He told me to either break in half and take half for a week and stop or just stop taking them all together now. I want this medicine out of my system.
Hi all. I know it has been a long time since I posted this question but here is just an update
My doctor persuaded me to stay on this medication for a lot longer than I wanted for my body to get use to it (nearly 5 months). It didn't get much better. I was told to wean off them over a week. I ignored this advise and weaned off over 2 months (also taking benadryl to trick the body into thinking I was still taking it) . After coming off them and just using beta blockers when required I feel so much better. I still have a few panic attacks but nothing like when I was on this medication. It does suit most people but I wasn't one of them. Hope this helps and good luck x
I;m 3 day into the Sertraline treatment and i feel blummin awful. I have beta blockers which seem to be helping and I know these side effects are a step backwards to take a step forward, but I have never felt so hopeless...
i suffer with anxiety and panic for years on and off. i was recently on setralin was absolutely awful tried for over 6weeks but the anxiety was unbearable. was put on fluoxetin felt so much better but unfortunately the nausea wouldnt pass. now on a snri fingers crossed. this has been going on since june so you are not alone i dont think it is worth taking if the symptoms are worse or the same for what you are being treated for. keep on at your docs cos there is a lot of treatments we just got to find what is agreeable to us. hang in there i.know how desperate you feel but be strong and as positive as you can be good lucjk tc jean x
Hi, yes l had the same experience. I actually came off of Straline, as l just couldn’t cope with how l was feeling. I know that the side effects are dreadful, and my understanding is it can sometimes take months for these to subside. I also understand though, that, if you can get through this period, thay work incredibly well. I personally couldn’t though, as l actually felt as though l had completely lost a sense of reality. I don’t regret coming off them at all, and believe they were toxic for me, as lm incredibly sensitive to any medication. Make sure if you do decide to stop, don’t just stop, as the side effects of not taking them, can be just as disturbing. I feel very strongly that unless you experience the side affects of any medication, how can any one possibly know what it’s like.
I’m a great believer in medication, yet sometimes, l feel Doctors really have no clue as to the extreme fear, disorientation, and debilitating feelings one has while taking some medication. Its ok for them to say, yes carry on. they aren’t in your body or mind actually experiencing the dreadful feelings. I hope everything turns out ok for you, whatever you decide to do?
Hi, I just took my first tablet of sertraline ye
sterday, 50mg! I have felt nauseous, light headed, jaw has been almost like it's burning and just feel generally out of it!
Think they're all normal symptoms (hopefully) and I'm gonna stick at it and hope for the best:)
I started taking Sertraline a bit over 30 days for anxiety issues at 25 mg. After the first month I went up to 50mg. My patience is so much better and anger under control again. Feeling better with few side effects but can't get over the sleepiness. I think 50mgs is enough but wish I wasn't so sleepy during the day so i take it before bed now.
Been a long time since I was so positive and mood is great again!
I know this posted a while ago but I’d thought I’d share my experience, I started on 50mg of Sertraline and had all the side effects, nausea, diarrhoea, sensitivity to light, restlessness and insomnia. After 2 weeks the side affects subsideded but then my anxiety came back, I was then put on 100mg of Sertraline and went through the side affects for a second time. This time my insomnia was far worse, I was getting 2/3 hours sleep a night and my appetite disappeared. My anxiety started to creep back in as well, I went back to my doctor and asked for help, I didn’t want to go to 150 mg of sertraline in fear of the side affects again; I was however prescribed 7.5mg of mirtazapine; so my daily pills were 100mg of sertraline and 7.5mg of mirtazapine.
Instantly my sleeping got better and my appetite increased and the nausea disappeared, turns out mirtazapine is often given with sertraline as it counters the side affects of sertraline. Now I’m 6 months into my whole experience and about 40 days into the sertraline mirtazapine mix and I’ve never felt better. I still get the occasional bout of feeling sick but it’s managable, I sleep like a normal person and I eat the same amount of food as before my major anxiety breakdown. I still get a few bits of anxiety but that’s why I’m doing therapy as well as medication, it makes it easier to talk about things that have happened in the past. Anyone who is going through the sertraline blues, stick with it as long as you can get with doctors approval, it might take some time, but you will find something that works for you
I've been on sertraline for 3 days. Really bad stomach I've had. To resort taking them after I come. Back from work due to sitting on the loo for ages. Stomach pains last. Few hours then go feeling a bit. Sick as well don't help sticking. With. It. As. I've. Been told few days should clear up
- Sertraline Information for Consumers
- Sertraline Information for Healthcare Professionals (includes dosage details)
- Side Effects of Sertraline (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 28 Feb 2019 • 4 answers
Updated 21 Aug 2017 • 2 answers
Updated 19 days ago • 3 answers
Updated 30 Aug 2018 • 2 answers
Updated 1 hour ago • 2 answers